Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 6, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 18, 2009, 11:28 PM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2009, 11:28 PM HST (09:28 UTC)
- Expired
- Jan 19, 2009, 3:16 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 190928 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1128 PM HST SUN JAN 18 2009 HIZ028-192200- /O.CAN.PHFO.HW.W.0001.000000T0000Z-090119T1000Z/ /O.NEW.PHFO.WI.Y.0006.090119T0928Z-090119T2200Z/ BIG ISLAND SUMMITS- 1128 PM HST SUN JAN 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 12 PM HST MONDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM HST MONDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS AT THE SUMMITS HAVE DECREASED TO ADVISORY LEVELS...AND ARE EXPECTED TO CONTINUE DROPPING THROUGH MONDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORRISON
2 follow-up statements
000 WWHW70 PHFO 191946 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 946 AM HST MON JAN 19 2009 HIZ028-200400- /O.EXT.PHFO.WI.Y.0006.000000T0000Z-090120T0400Z/ BIG ISLAND SUMMITS- 946 AM HST MON JAN 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... SUMMIT OBSERVATIONS SHOW NORTHWEST WINDS AT OR JUST ABOVE ADVISORY THRESHOLD CONTINUE LATE THIS MORNING. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS THEREFORE EXTENDED THROUGH THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ POWELL
000 WWHW70 PHFO 200116 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 PM HST MON JAN 19 2009 HIZ028-200230- /O.CAN.PHFO.WI.Y.0006.000000T0000Z-090120T0400Z/ BIG ISLAND SUMMITS- 316 PM HST MON JAN 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. BIG ISLAND SUMMIT WINDS HAVE FALLEN BELOW ADVISORY THRESHOLD. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS THEREFORE CANCELLED. $$ POWELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 18, 8:27 PM HST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 18, 8:27 PM HST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 827 PM HST SUN JAN 18 2009 .SYNOPSIS... LIGHT TRADE WINDS TONIGHT WILL BECOME VARIABLE MONDAY AS A RIDGE OF HIGH PRESSURE IS PUSHED OVER THE STATE BY AN APPROACHING COLD FRONT. THIS FRONT WILL REACH KAUAI TUESDAY MORNING...THEN RAPIDLY PUSH EAST OF THE BIG ISLAND BY WEDNESDAY AFTERNOON. CLOUDS AND SHOWERS ALONG THE FRONT WILL AFFECT EACH ISLAND IN TURN TUESDAY AND WEDNESDAY...ALONG WITH FRESH POST FRONTAL NORTHERLY WINDS. TRADE WINDS WILL RETURN TO ALL OF THE MAIN ISLANDS BY LATE WEDNESDAY AND ARE EXPECTED TO LAST INTO THE WEEKEND. && .DISCUSSION... LIGHT WINDS AND CLEARING SKIES ARE ON TAP TONIGHT WITH COOLER THAN NORMAL TEMPERATURES. A RIDGE JUST NORTH OF THE ISLANDS IS PROVIDING LIGHT TRADE WINDS FOR THE GENERAL FLOW...BUT LAND BREEZES WILL LIKELY OVERPOWER THE TRADES IN AREAS PRONE TO DOWNSLOPE WINDS. THE DOWNSLOPE WINDS WILL BRINGER COOLER TEMPERATURES TO LOWER ELEVATIONS. THE ATMOSPHERE REMAINS STABLE WITH VERY LIMITED SHOWER ACTIVITY RECORDED THIS AFTERNOON. CURRENT SCATTERED CLOUDS OVER THE ISLANDS WILL DISPERSE THROUGHOUT THE NIGHT AS THE DOWNSLOPE WINDS PUSH THE CLOUDS OFFSHORE. WINDS AT THE BIG ISLAND SUMMIT REMAIN STRONG THIS EVENING...BUT ARE TRENDING DOWNWARD AS THE PRESSURE GRADIENT AT 600 MB DECREASES. THE HIGH WIND WARNING WILL LIKELY BE DOWNGRADED TO AN ADVISORY LATER TONIGHT. BY MONDAY AFTERNOON...A WEAK COLD FRONT NORTHWEST OF THE ISLANDS WILL PUSH THE SURFACE RIDGE SOUTH...OVER THE STATE. WINDS WILL BE LIGHT AND VARIABLE WITH SEA BREEZES FORMING ALONG THE COASTLINES. SHOWERS WILL REMAIN SPARSE WITH THE ATMOSPHERE CONTINUING TO SUPPRESS MOST CONVECTIVE ACTIVITY. THE COLD FRONT IS EXPECTED TO REACH KAUAI TUESDAY MORNING ...THEN MOVE RAPIDLY DOWN THE ISLAND CHAIN. MODELS ARE DEPICTING VERY LOW RAINFALL TOTALS AS THIS SYSTEM LACKS MUCH UPPER LEVEL SUPPORT WHICH IS NECESSARY FOR HEAVIER RAINS. FORECASTED WINDS ARE EQUALLY UNIMPRESSIVE WITH MODERATE SOUTHWEST WINDS AHEAD OF THE FRONT...AND MODERATE TO FRESH NORTHERLIES BEHIND THE FRONT. THE 850 MB WINDS ALONG THE FRONT ARE MODELED BELOW 25 MPH THROUGHOUT...SO STRONG GUSTS ARE NOT EXPECTED. THE FRONT SHOULD MOVE EAST OF THE BIG ISLAND BY WEDNESDAY AFTERNOON. POST FRONTAL NORTHERLY WINDS WILL SWITCH TO TRADES ACROSS ALL OF THE MAIN ISLANDS BY WEDNESDAY EVENING. MODELS SHOW A RIDGE FILLING IN NORTH OF THE STATE TO REMAIN INTACT THROUGH THE WEEK. MODELS ARE DEPICTING A TROUGH FORMING WEST OF THE ISLANDS OVER THE WEEKEND...BUT HAVE A WIDE RANGE OF LOCATIONS FOR THE TROUGH. THE FORECAST WILL BE MODIFIED AS MODEL CONFIDENCE INCREASES FOR THE WEEKEND. && .MARINE... THE CURRENT NORTHWEST SWELL CONTINUES TO SUBSIDE SLOWLY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI AND MAUI AND FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH EARLY MONDAY MORNING. THE NEXT NORTHWEST SWELL IS EXPECTED TUESDAY AND WILL PEAK WEDNESDAY... BRINGING NEAR-WARNING LEVEL SURF HEIGHTS FOR THE NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI-MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-KOHALA. HIGH WIND WARNING UNTIL MIDNIGHT HST TONIGHT FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS. && MORRISON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.